Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 10, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 28, 2006, 5:59 PM CDT for Kimble County, Menard County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2006, 5:59 PM CDT (22:59 UTC)
- Expired
- Apr 28, 2006, 6:30 PM CDT
- In force
- 31 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Kimble County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 97 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 6:12 PM CDT | HAIL 0.88 | 10 S Menard, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 1:28 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 282259 TORSJT TXC267-327-282330- /O.NEW.KSJT.TO.W.0010.060428T2259Z-060428T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 559 PM CDT FRI APR 28 2006 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN MENARD COUNTY IN WEST CENTRAL TEXAS NORTH CENTRAL KIMBLE COUNTY IN WEST CENTRAL TEXAS * UNTIL 630 PM CDT * AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES WEST OF LONDON...OR ABOUT 15 MILES NORTH OF JUNCTION...MOVING NORTHEAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... US-83 NEAR THE KIMBLE-MENARD COUNTY LINE BY 600 PM CDT THE INTERSECTION OF US-83 AND RANCH ROAD 1773 BY 605 PM CDT LONDON BY 615 PM CDT THE INTERSECTION OF RANCH ROAD 1773 AND RANCH ROAD 1221 BY 620 PM CDT US-377 NEAR THE KIMBLE-MENARD COUNTY LINE BY 625 PM CDT HEXT AND ERNA BY 630 PM CDT LAT...LON 3079 9996 3059 9991 3068 9949 3094 9949 $$
1 follow-up statement
000 WWUS54 KSJT 282317 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 617 PM CDT FRI APR 28 2006 TXC267-327-282330- /O.CON.KSJT.TO.W.0010.000000T0000Z-060428T2330Z/ MENARD TX-KIMBLE TX- 617 PM CDT FRI APR 28 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTH CENTRAL KIMBLE AND SOUTHEASTERN MENARD COUNTIES... AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR THE INTERSECTION OF US-83 AND RANCH ROAD 1773...OR ABOUT 11 MILES SOUTH OF MENARD... MOVING NORTHEAST AT 25 MPH. THE TORNADO WILL BE NEAR... LONDON BY 625 PM CDT THE INTERSECTION OF RANCH ROAD 1773 AND RANCH ROAD 1221...HEXT AND US-377 NEAR THE KIMBLE-MENARD COUNTY LINE BY 630 PM CDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 3079 9996 3059 9991 3068 9949 3094 9949 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 28, 3:29 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 28, 3:29 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 329 PM CDT FRI APR 28 2006 .SHORT TERM... MAIN EVENT STILL AHEAD THIS AFTERNOON AND EVENING. DRYLINE EXTENDED FROM SNYDER TO GARDEN CITY TO THE NORTHWEST TIP TO CROCKETT COUNTY TO WEST OF SANDERSON AT 3 PM. CLOUDS HAVE ERODED WEST OF A HASKELL... ABILENE...SAN ANGELO...CROCKETT LINE. THIS HAS INCREASED INSTABILITY AS TEMPERATURES HAVE INCREASED INTO THE MID 80S. SB CAPES WERE 2000 J/KG. LIFT FROM EL PASO UPPER LOW STILL TO WORK IN...WITH STRONGEST LIFT/INSTABILITY MOVING IN TOWARD 7 PM. WILL HAVE SEVERE STORMS UNTIL THAT TIME...BUT EASTWARD MOVING SQUALL LINE WILL PROBABLY HAVE TO WAIT FOR LIFT FROM UPPER LOW. LARGE HAIL LIKELY IN SEVERE STORMS. ISOLATED TORNADOES POSSIBLE WITH STRONG MID LEVEL WINDS AND LOW LCL...BUT WOULD LIKE BETTER LOW LEVEL WIND SHEAR. TORNADO WATCHES ARE IN IN EFFECT FOR THE COUNTY WARNING AREA...WITH DAY 1 SEVERE WEATHER OUTLOOK WILL TAKE A WHILE FOR STORMS TO END THIS EVENING...WITH GFS MODEL PUSHING SURFACE TROUGH AND STORMS EAST TO SABA AND MASON COUNTIES BY 1 AM. COLD FRONT NORTH OF LUBBOCK WILL PUSH THROUGH THE CWA AFTER MIDNIGHT. .LONG TERM... GFS HAS COLD FRONTS MOVING THROUGH THE CWA LATE MONDAY NIGHT AND THURSDAY. WILL HAVE UNSTABLE ATMOSPHERE...SO KEPT OR PUT A 20 PERCENT OF THUNDERSTORMS...TUESDAY INTO FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 55 74 54 89 / 100 10 10 10 SAN ANGELO 55 76 53 89 / 70 10 10 10 JUNCTION 60 80 51 88 / 60 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES: BROWN... CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...HASKELL...IRION... JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING...TAYLOR... THROCKMORTON...AND TOM GREEN. TORNADO WATCH UNTIL 9 PM FRIDAY FOR THE FOLLOWING ZONES: CROCKETT...KIMBLE...MASON...MCCULLOCH...MENARD...SAN SABA... SCHLEICHER...AND SUTTON. && 04
Hazardous weather outlook, Apr 28, 5:06 AM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 506 AM CDT FRI APR 28 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 506 AM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN EXCEPTIONALLY STRONG UPPER-LEVEL DISTURBANCE WILL PRODUCE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TODAY AND TONIGHT. THIS UPPER-LEVEL DISTURBANCE WILL PUSH A SURFACE DRYLINE SLOWLY EAST ACROSS WEST CENTRAL TEXAS TODAY. THUNDERSTORMS WILL FORM ALONG OR NEAR THIS DRYLINE. EXPECT MANY THUNDERSTORMS TO EXCEED SEVERE LIMITS TODAY AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. HOWEVER...A FEW TORNADOES ARE POSSIBLE LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EXPECT SPOTTER ACTIVATION TODAY AND TONIGHT. 23/HUBER
In the hours before
Local storm report, Apr 28, 4:14 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
414 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 1 W ROSCOE 32.45N 100.56W
04/28/2006 E0.88 INCH NOLAN TX AMATEUR RADIO
&&
MDECKERLocal storm report, Apr 28, 4:17 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
417 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 10 S SONORA 30.42N 100.64W
04/28/2006 E1.00 INCH SUTTON TX LAW ENFORCEMENT
&&
MDECKERLocal storm report, Apr 28, 4:20 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
420 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 2 SW SONORA 30.55N 100.67W
04/28/2006 E1.00 INCH SUTTON TX LAW ENFORCEMENT
&&
MDECKERSpecial weather statement, Apr 28, 4:32 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 432 PM CDT FRI APR 28 2006 TXZ064-065-282200- STERLING TX-COKE TX- 432 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT FOR STERLING AND COKE COUNTIES... AT 428 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 9 MILES SOUTH OF STERLING CITY...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... STERLING CITY BY 440 PM CDT BROOME BY 445 PM CDT SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, Apr 28, 4:53 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
453 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 N MERKEL 32.53N 100.01W
04/28/2006 E1.00 INCH JONES TX PUBLIC
&&
MDECKERLocal storm report, Apr 28, 5:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
527 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 25 E SONORA 30.57N 100.22W
04/28/2006 E1.00 INCH SUTTON TX PUBLIC
&&
MDECKERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:19 AM CDT | Severe Thunderstorm Warning | SJT | Runnels, Taylor | 26 min |
| Apr 28, 11:45 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 30 min |
| Apr 28, 12:19 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 26 min |
| Apr 28, 12:26 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 16 min |
| Apr 28, 1:00 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 45 min |
| Apr 28, 1:08 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 37 min |
| Apr 28, 2:06 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 24 min |
| Apr 28, 2:31 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 17 min |
| Apr 28, 2:55 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 35 min |
| Apr 28, 3:14 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 31 min |
| Apr 28, 3:44 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 31 min |
| Apr 28, 4:02 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 28 min |
| Apr 28, 4:15 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 45 min |
| Apr 28, 4:26 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 34 min |
| Apr 28, 4:34 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 26 min |
| Apr 28, 4:54 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 36 min |
| Apr 28, 4:54 PM CDT | Tornado Warning | SJT | Sutton | 36 min |
| Apr 28, 5:04 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Taylor | 26 min |
| Apr 28, 5:14 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 61 min |
| Apr 28, 5:26 PM CDT | Tornado Warning | SJT | Kimble, Menard, Schleicher, Sutton | 34 min |
| Apr 28, 5:28 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 47 min |
| Apr 28, 5:30 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 45 min |
| Apr 28, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 38 min |
| Apr 28, 6:13 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 32 min |
| Apr 28, 6:20 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 25 min |
| Apr 28, 6:27 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 17 min |
| Apr 28, 6:31 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 29 min |
| Apr 28, 6:36 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 24 min |
| Apr 28, 6:42 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 33 min |
| Apr 28, 6:47 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 43 min |
| Apr 28, 6:49 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Taylor | 56 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.